helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    

8 posts in this topic

I am new to this forum and wanted to get info from others who may actually have experience with this issue. I am taking Requip and Azilect and have nausea from both. Does anyone have any suggestions for relieving this? I now have GERD due to the nausea. I've tried taking before and after meals but nothing seems to help. Any suggestions would be appreciated. Thanks in advance.

Share this post


Link to post
Share on other sites

Gerd medication is one 40mg capsule of Omeprazole (delayed release) each day. It requires a prescription. Over on the 'Ask the Doctor' forum many have asked about medication caused nausea. Dr. Okun offers many suggestions for it's effective treatment. Best of luck getting things adjusted exactly right and welcome. R.

Share this post


Link to post
Share on other sites

Omeprazole is a proton pump inhibitor (reduces stomach acidity) and is used to treat GERD not nausea. The gold standard treatment for nausea causea by dopaminergic drugs (levodopa or dopamine agonists) is DOMPERIDONE. Domperidone has antiemetic (and gastrokinetic) properties: it relieves nausea and facilitates gastric emptying. Its action is strictly extracerebral (as it does not enter the brain) and can be safely used in patients with Parkinson's. I took domperidone myself for 7-8 weeks when i first started taking levodopa. Helped with my gastroparesis too.

 

Note: domperidone may cause cardiac arrythmias when used in relatively large doses especially in patients with preexisting cardiac disease. These cardiac side effects are extremely rare and have been previously associated mostly with intravenous-and not oral-administration of this drug. However, you should probably consult your primary care physician before starting this drug. From what i know, it's not available in the US, but can be obtained through Canada.

 

Ginger is another-natural-alternative to domperidone for nausea. I don't know how effective ginger is, but other patients have tried it with good results.

1 person likes this

Share this post


Link to post
Share on other sites

Thanks for the advice. I appreciate the suggestions and will check them out. I'm already taking the omeprazole 40mg dose and it helps a little. Just looking for additional ideas.

Share this post


Link to post
Share on other sites

I am new to this forum and wanted to get info from others who may actually have experience with this issue. I am taking Requip and Azilect and have nausea from both. Does anyone have any suggestions for relieving this? I now have GERD due to the nausea. I've tried taking before and after meals but nothing seems to help. Any suggestions would be appreciated. Thanks in advance.

 

Just diagnosed 5/2013. I just started Mirapex (3.0 mg), and am now trying the generic. GREAT results except for nausea. I cannot really seem to pinpoint when the nausea hits, but it seems like it is when I am having a harder day overall-- just in terms of hand tremor.

 

Is it a food thing? Is it caused by the drug or is it just how the PD is affecting that day?

Share this post


Link to post
Share on other sites

I too take Azilect and Requip XL ( along with 5 other meds) and suffer the nausa from both meds. What works for me is a quick puff of marijuana. HOLD on there everyone before you all get in an uproar. The state I live in does not recognize medical marijuana, however my Neuro and I discussed this and he is firmly behind me in its use. It also helps greatly with balance issues. I had DBS surgery 1 year ago and one of the side effects of the DBS is worsened balance and speech. I am fighting for my life and my quality of life here and will do whatever it takes to help me with that fight. Watch out Oreo cookies - here I come.

Share this post


Link to post
Share on other sites

I don't blame you one bit Zackabenie, it is for medicinal purposes not to get "high."

 

I would prefer brownies though............ :-P

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now